I think just taking phen alone is a risk. This is what one site says about phen....
Phentermine can cause high blood pressure and heart-rhythm abnormalities. The risk increases with continued use. It has been associated with stroke, and when used alone and in combination with fenfluramine, has been shown to produce primary pulmonary hypertension, a very serious disease. The good news is that these reports are rare.
So there is really no way of knowing what effects you'll have when you combine phen with anything. I know they say that you shouldn't even take phen while taking an anti-biotic or a muscle relaxer. The chances of something happening are slim, but the potential is there. Use at your own risk.
Hi... Just went to my Dr. yesterday and I am already taking Adipex 37.5 along with Sarafem. He first gave me the Sarafem (same ingredient as Prozac) for PMDD symptoms (severe PMS) as this is what it is marketed for. At my next checkup I discussed my weight issue and he gave me the Adipex 37.5 and my check up yesterday I mentioned that I had seen online where Wellbutrin was helping women to loose weight and along with the mood swings and fact that I want to stop smoking I was curious if maybe Wellbutrin was better for me. He said it was common to see peopl etaking both Wellbutrin and Phen. He gave me Wellbutrin in addition to the other two meds. This was how he explained it to me. The Sarafem (or Prozac family drugs) help in seritonin levels. The Wellbutrin is completely different. Wellbutrim helps with the dopomine levels in the brain. The same thing that eating lots of sugar does for you (kinda like a sugar buzz). The wellbutrim helps to curb compulsive behavior and stabalize the moods by raising the dopomine levels in the brain. That is why it is used for smoking cestation. Smoking also increases the dopomine. If anyone has ever tried to quit cold turkey after several years you will agree you go through a very emotional witdrawl. I cried the first three days and questioned my sanity everytime I tried to quit. It was because of the dramatic decrease in dopomine. My brain is dependant on the amount of dopomine it has been producing with nicotine and sugars. Once that was no longer there my brain reacts like "oh no, I don't have enough happy hormone, something must be wrong!" This is also a reason that people gain weight when they quit smoking. They replace one compulsive behavior with another, and all the candy and sugars raise the dopomine level back to were the brain thinks is now "normal". Anyway. I am now on the serotonin drug, dopomine drug and adipex to help curb my appetite. Thing is in MS they only write 2 scripts for phen in a 12 mo. period so after mine is out I will have to rely on the Wellbutrim to help me not be a compulsive overeater again. I will let you know how things work out.
I have been on Wellbutrin SR 150mg for 3 months. For the first 2 months I took 2x per day. When I started Phentermine, one month ago, I lowered my dose, (per my MD) to 1x per day. The combo has worked very well for me. Not only have I been smoke free for 2 1/2 months, but I have also lost 18 pounds. Wellbutrin is not an MAOI or a SSRI drug. It is in a class of drugs known as Monocyclic Aminoketones. It's generic name is Bupropion Hydrochloride.
Talk to your doctor. It's worth the effort.
Good luck on kicking the habit. I sure know i feel SSSOOOO much better sice I have quit.
I was at the doctor yesterday and we brought up phen with wellbutrin or Zoloft and he said no no very dangerous! But ultimately its up to you what your life is worth. I chose not to risk it and just take zoloft. My mental health is so important right now! The weight will come off with or without pills! Good Luck! KC
KCgirl...Really? Hummm... What was his/her reasoning? Did your Doc tell you why Wellbutrin & Phen was a bad combo? Just interested. I have noticed that all the on-line pharmacies say the 2 go okay together, (I really do trust my MD & personal studies when it comes to health). I would just love to know what your MD has to say, since mine says it great. I'd hate to be in line for an Infomercial_law case in a few months...YIKES I can see it.... We will pay any Phen/Wellb person 1 million dollers if you suffered bad dream syndrome as a result of your drug use..LOL
My dr prescribed phen and Wellbutrin to me 2 days ago for weight loss. Said it's safe but, as with most of these meds, she wants to see me in 2 weeks to check blood pressure and see how I'm progressing.
I've been on phen and wellbutrin for quite some time now. My MD prescribed me the wellbutrin in Jan of this year because I was having such bad side effects while taking just phen. I love the wellbutrin and phen combo! Listen to your doctor and if you doubt his/her opinion, try another! =)
I've been looking into this very subject myself. I haven't looked about wellbutrin and phentermine.
Some doctors are prescribing "Phen-Pro" for weight loss, which is Phentermine with either Prozac or Zoloft. I have read some articles that say it is not safe, but other articles say it is being used for weight loss. Phentermine increases serotonin, while Prozac and Zoloft inhibit serotonin re-uptake. The combination can cause an overage of serotonin and lead to serotonin syndrome, which can be dangerous. See my other thread on Phen with Zoloft in the my experiences area.
I think wellbutrin is a different type of anti-depressant, not an SSRI, because I know that alot of people take wellbutrin along with zoloft. So, I don't know if wb is ok with phen or not.
OK, I've done a little more searching about Wellbutrin vs. Prozac or Zoloft. Prozac and Zoloft both inhibit serotonin re-uptake to treat depression, whereas Wellbutrin does not affect serotonin, but it does act on dopamine and norepinephrine. I guess that is why WB is often prescribed along with Prozac or Zoloft. Therefore, it may be that Wellbutrin is OK to take with Phentermine, but it is always best to talk to your doctor first.